Jump to content

Br3521: GI issues and withdrawal


Br3521

Recommended Posts

I tapered off Lexapro 20mg over the course of a few months with the last dose in June 2020. I started getting constipated shortly thereafter (only other time I had constipation was after weaning off for a couple years in 2011). I also started experiencing brain fog, irritability, and unintended weight loss over the course of 8 months. this year I was diagnosed with Sibo and have been treating it for months. Slow motility is a cause of Sibo and I’ve read other stories of people getting sibo after withdrawing from an Ssri also. The Sibo has brought my anxiety back with a vengeance (I’m also obsessive compulsive) and it’s been miserable. I’d like to find out from others:

1. Does anyone know why getting off lexapro would affect digestion/motility? Could it be the serotonin being taken out?

2. Will it ever go back to homeostasis or is my motility ruined?

3. For those who’ve experienced this, Is it possible to get rid of sibo and keep it gone without having to go back on the antidepressant?

Im being encouraged to go back on by several doctors including my psychiatrist and GI doctor as my anxiety is worse than it’s ever been. I have honestly been considering it but I don’t want to go through all of this again when I try to taper off again. 
 

Would appreciate any insight!!

Lexapro 20mg 2009-2011

Lexapro 20mg 2013-2014, tried Zoloft, trintellex and celexa during this time but did not have good reactions. Effexor 2014-2017 pristiq 2017-2018 lexapro 20mg 2018- June 2019

now treating sibo

Link to post
  • ChessieCat changed the title to Br3521: GI issues and withdrawal
  • Moderator

Welcome to SA, Br3521.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  A list format is best.  You'll need to use a computer rather than a phone.

 

Account Settings – Create or Edit a signature.

 

We have a number of threads on sibo.  One is below.  For more, please Google SurvivingAntidepressants. org sibo

 

Gastrointestinal issues: small intestinal overgrowth syndromes ...

 

To answer your questions:

 

1.  Going off these drugs affects every aspect of your central nervous system, including digestive issues.  Digestive issues are common in withdrawal.

 

 
See 35-39 in the following list of common withdrawal symptoms.

 

 
2.  I can't speak to non-drug withdrawal aspects of motility.  With respect to drug-caused problems with motility, it has been our experience that withdrawal symptoms resolve in time.
 
3. We don't recommend going on drugs to deal with physical symptoms.  Read through the sibo links I mentioned.
 
Here is some information on withdrawal and the healing process:
 

 

 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  

 

These explain the healing process really well.

 

 

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that ae single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, questions and connect with other members.  We're glad you found your way here.
 
 
 
 

 

 

 

 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020 Begin 6-week Ativan-Valium crossover.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy